Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 3, NWS Houston/Galveston, TX

May 26, 2014Fort Bend County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 26, 2014, 2:46 PM CDT for Fort Bend County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2014, 2:46 PM CDT (19:46 UTC)
Expired
May 26, 2014, 3:15 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Fort Bend County, TX

The radar

The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WFUS54 KHGX 261946
TORHGX
TXC157-262015-
/O.NEW.KHGX.TO.W.0003.140526T1946Z-140526T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
246 PM CDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN FORT BEND COUNTY IN SOUTHEAST TEXAS...

* UNTIL 315 PM CDT
    
* AT 245 PM CDT...DOPPLER RADAR INDICATES A TORNADO OVER 
  BEASLEY...OR 9 MILES SOUTHWEST OF ROSENBERG. A TORNADO MAY DEVELOP 
  AT ANY TIME. DOPPLER RADAR SHOWED THIS DANGEROUS STORM MOVING 
  NORTHEAST AT 20 MPH. THIS STORM HAS PRODUCED FUNNEL CLOUDS OVER 
  WHARTON. 

* LOCATIONS IMPACTED INCLUDE...
  ROSENBERG...RICHMOND...PECAN GROVE...FULSHEAR...PLEAK...BEASLEY...
  CUMINGS AND GREATWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 2942 9592 2947 9599 2970 9588 2954 9566
TIME...MOT...LOC 1945Z 222DEG 18KT 2948 9593 

$$

39
1 follow-up statement
644 
WWUS54 KHGX 262004
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CDT MON MAY 26 2014

TXC157-262015-
/O.CON.KHGX.TO.W.0003.000000T0000Z-140526T2015Z/
FORT BEND TX-
304 PM CDT MON MAY 26 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL
FORT BEND COUNTY...
    
AT 304 PM CDT...TRAINED WEATHER SPOTTERS HAVE REPORTED FUNNEL CLOUDS 
WITH THIS STORM. A TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS 
STORM WAS LOCATED NEAR ROSENBERG...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ROSENBERG...RICHMOND...PECAN GROVE...FULSHEAR...CUMINGS AND
GREATWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW!

&&

LAT...LON 2950 9586 2956 9595 2970 9588 2954 9566
TIME...MOT...LOC 2004Z 212DEG 17KT 2956 9588 

$$

39

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 12:51 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 26, 12:51 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1251 PM CDT MON MAY 26 2014

.DISCUSSION...
18Z TAF DISCUSSION.

&&

.AVIATION...
TAFS ACROSS SE TX THE NEXT 6-9 HRS WILL BE A VERY CHAOTIC WITH
POSSIBLY LOTS OF AMMENDMENTS. FIRST WATCHING CONVECTION OVER C TX
WHICH SHOULD IMPACT KCLL THE NEXT 1-4HRS. SFC OBS BEHIND THE LINE
OF STORMS WHICH IS LOOKING MORE LIKE A MCV DO HAVE WINDS FROM THE
NW BEHIND THE STORM WITH A DECENT COLD POOL. POSSIBLE THIS LINE OF
STORMS COULD REACH AS FAR EAST AS KUTS/KCXO AND KIAH LATER THIS
AFTERNOON. WILL CARRY VCTS TO ACCOUNT BUT WILL AMMEND TO TSRA AS
STORMS INCH CLOSER. STORMS COMING FROM THE SW WILL POSSIBLY IMPACT
KSGR SO WILL START WITH VCTS AT 19Z FOR THIS POSSIBILITY.
KHOU/KLBX/KGLS ALL ARE A BIG QUESTION. WRF/RAP/HRRR GUIDANCE ARE
NOT ALL THAT USEFUL. HRRR SEEMS TO FILL IN CONVECTION BETWEEN
STORMS TO THE SW AND LINE OVER C TX. LOCATIONS ARE OFF QUITE A BIT
BUT ACCOUNTING FOR THESE DIFFERENCES MAY NEED TO ADD VCTS/TSRA TO
THESE TAFS. AGAIN WILL PROBABLY MONITOR AND AMMEND IF NECESSARY.

LOOKS LIKE THE MODELS HAVE A BREAK IN CONVECTION OVERNIGHT WITH
NAM/WRF-ARW ETC SHOWING ANOTHER LINE OF STORMS FOR TUE MORNING.

39

&&

.PREV DISCUSSION... /ISSUED 1131 AM CDT MON MAY 26 2014/

DISCUSSION...
PCPN OUT WEST STILL HOLDING TOGETHER THIS LATE MORNING AND BASED
ON CURRENT TRENDS WILL GO AHEAD AND UPDATE GRIDS TO INCREASE POP
NUMBERS FOR THE CWA THIS AFTN. LINGERING BOUNDARY COLLISIONS AT/
AROUND JACKSON COUNTY PROVING TO BE THE WINNER SO FAR TODAY WITH
REGARD TO RAINFALL ACCUMULATIONS. 41

PREV DISCUSSION... /ISSUED 352 AM CDT MON MAY 26 2014/

THE LAST FULL WORK WEEK OF MAY IS SETTING UP TO BE WET FOR A GOOD
PORTION OF SOUTHEAST TEXAS. THE UPPER LOW CURRENTLY CENTERED IN
NORTH CENTRAL NEW MEXICO WILL GRADUALLY WORK ITS WAY TOWARD THE
TEXAS PANHANDLE LATER TODAY...INTO THE NORTHEAST TEXAS AREA BY
WEDNESDAY MORNING...AND ALONG THE TEXAS-LOUISIANA BORDER THURSDAY
MORNING THROUGH FRIDAY MORNING. STILL ANTICIPATE INCREASING SHOWER
AND THUNDERSTORM COVERAGE TO BEGIN TODAY OVER PORTIONS OF
SOUTHEAST TEXAS...WITH MUCH BETTER CHANCES STARTING ON TUESDAY AS
THE LOW GETS CLOSER TO THE AREA. THE COMBINATION OF INCREASING
MOISTURE LEVELS (PRECIPITABLE WATER VALUES GETTING CLOSE TO TWO
INCHES)... FAVORABLE/SPLITTING UPPER LEVEL WINDS...AND THE VERY
SLOW MOVEMENT OF THE STORM SYSTEM IS SUPPORTIVE OF LOCALLY HEAVY
RAINFALL AND SOME STRONG TO SEVERE THUNDERSTORMS BEGINNING ON
TUESDAY AND POSSIBLY CONTINUING INTO WEDNESDAY AND THURSDAY. THIS
MORNING'S FORECAST WILL CARRY THE MENTION OF LOCALLY HEAVY
RAINFALL FOR PARTS OF OUR AREA FOR TUESDAY THROUGH WEDNESDAY.
THINK THAT RAINFALL TOTALS THROUGH THE END OF THE WEEK COULD
EASILY REACH 2 TO 4 INCHES IN SOME SPOTS...WITH EVEN HIGHER TOTALS
LIKELY IN AND AROUND MUCH OF THE TEXAS-LOUISIANA BORDER AREA.
FLOOD WATCHES MIGHT BE NEEDED FOR PORTIONS OF OUR AREA FOR THIS
EVENT. MODELS GENERALLY KEEP A MID/UPPER LEVEL WEAKNESS OVER OUR
AREA AS THE WEEK COMES TO AN END...SO WILL GO WITH ONLY GRADUALLY
LOWERING POPS AS WE HEAD ON INTO THE WEEKEND. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      86  71  83  70  83 /  40  40  60  50  50
HOUSTON (IAH)              86  72  84  71  84 /  40  40  50  40  60
GALVESTON (GLS)            83  75  83  74  83 /  20  20  30  40  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

&&

DISCUSSION...41
AVIATION/MARINE...39
Hazardous weather outlook, May 26, 3:58 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 AM CDT MON MAY 26 2014

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
358 AM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TODAY...BUT SHOWER AND THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WITH A SLOW MOVING STORM SYSTEM MOVING INTO THE STATE...EXPECT
SHOWER AND THUNDERSTORM COVERAGE TO INCREASE ACROSS THE AREA.
FOR THE WEEK...SOME PARTS OF SOUTHEAST TEXAS COULD RECEIVE LOCALLY
HEAVY RAINFALL...WITH TOTALS OF AT LEAST 2 TO 4 INCHES POSSIBLE.
FLOOD WATCHES MIGHT BE NEEDED. IN ADDITION TO A POTENTIAL HEAVY
RAIN EVENT...SOME STRONG TO SEVERE THUNDERSTORM DEVELOPMENT COULD
OCCUR AS THE SYSTEM SLOWLY MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED DURING THE WEEK.

In the hours before

Special weather statement, May 26, 10:15 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 AM CDT MON MAY 26 2014

TXZ226-235-261615-
JACKSON TX-WHARTON TX-
1015 AM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS OVER
JACKSON AND SOUTHWESTERN WHARTON COUNTIES UNTIL 1115 AM CDT...

AT 1013 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GANADO...OR 8 MILES EAST OF EDNA...MOVING NORTHEAST AT 30 MPH.
OTHER STRONG STORMS PRODUCING HEAVY RAINFALL WERE LOCATED 7 MILES
WEST OF EDNA MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL
RATES OF 1 TO 2 INCHES OF RAIN AN HOUR WILL BE POSSIBLE. THIS COULD
IMPACT TRAVEL ALONG U.S. HIGHWAY 59.

LOCATIONS IMPACTED INCLUDE...
EL CAMPO...EDNA...GANADO...DANEVANG...VANDERBILT...MORALES...LAKE
TEXANA DAM...CORDELE AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2933 9637 2908 9614 2877 9668 2883 9672
      2885 9670 2886 9672 2889 9674 2892 9678
      2896 9681 2898 9681 2901 9683 2904 9687
      2907 9689
TIME...MOT...LOC 1513Z 237DEG 25KT 2901 9651

39
Special weather statement, May 26, 2:14 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
214 PM CDT MON MAY 26 2014

TXZ211-226-227-262000-
AUSTIN TX-FORT BEND TX-WHARTON TX-
214 PM CDT MON MAY 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUSTIN...
SOUTHWESTERN FORT BEND AND NORTHEASTERN WHARTON COUNTIES UNTIL 300 PM
CDT...

AT 212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WHARTON...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM MAY PRODUCE SMALL HAIL IN ADDITION TO VERY HEAVY RAINFALL OF 2
TO 3 INCHES OF RAIN IN AN HOUR.

LOCATIONS IMPACTED INCLUDE...
WESTERN ROSENBERG...WHARTON...NEEDVILLE...EAST BERNARD...PLEAK...
FAIRCHILDS...BEASLEY...KENDLETON...ORCHARD...BOLING-IAGO AND
HUNGERFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2922 9606 2935 9620 2966 9599 2943 9575
TIME...MOT...LOC 1912Z 215DEG 15KT 2935 9608

39

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:15 AM CDTSpecial Weather StatementHGXJackson60 min
May 26, 11:08 AM CDTAreal Flood AdvisoryHGXJackson, Wharton112 min
May 26, 12:15 PM CDTFlash Flood WarningHGXJackson3 hr
May 26, 1:06 PM CDTAreal Flood AdvisoryHGXWharton114 min
May 26, 2:14 PM CDTSpecial Weather StatementHGXFort Bend46 min
May 26, 2:16 PM CDTTornado WarningHGXFort Bend, Wharton29 min
May 26, 3:16 PM CDTTornado WarningHGXFort Bend, Harris29 min
May 26, 3:35 PM CDTFlash Flood WarningHGXWharton3 hr
May 26, 3:43 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Waller47 min
May 26, 4:16 PM CDTFlash Flood WarningHGXFort Bend, Harris, Waller119 min
May 26, 4:43 PM CDTSpecial Weather StatementHGXHarris47 min
May 26, 4:59 PM CDTFlash Flood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more51 hr
May 26, 5:35 PM CDTRiver Flood WarningHGXHarris60 hr
May 26, 5:42 PM CDTSpecial Weather StatementHGXHarris48 min
May 26, 5:44 PM CDTSpecial Weather StatementHGXHarris46 min
May 26, 6:02 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris, Waller3 hr
May 26, 6:35 PM CDTSpecial Weather StatementHGXChambers, Liberty40 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.